Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 6, 2005, 3:26 PM MDT for Union County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2005, 3:26 PM MDT (21:26 UTC)
- Expired
- Jul 6, 2005, 4:13 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:05 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:45 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 6, 2:45 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT WED JUL 6 2005 ...SVR TSTORM WATCH IN EFFECT THRU 03Z FOR NE HIGHLANDS AND PLAINS... .DISCUSSION... BASICALLY THE SAME WEATHER PATTERN...DIFFERENT DAY. PEAK HEATING HAS ALLOWED FOR DESTABILIZATION OF ATMOSPHERE WITH SCATTERED CONVECTION POPPING OVER THE HIGH TERRAIN OF THE CENTRAL MOUNTAINS. LAPS SURFACE CAPES PROJECTING GREATER THAN 2500 J/KG OVER THE NE QUADRANT OF THE STATE. STORMS SHOULD CONTINUE TO FIRE AND EVENTUALLY TRACK INTO THE NE PLAINS INTO AN AREA OF BETTER INSTABILITY AND LOW LEVEL MOISTURE. A SERIES OF UPPER LEVEL SHORT WAVES RIDING THE NRN PERIPHERY OF HIGH PRESSURE ALOFT PROGGED TO TRAVERSE ACROSS NRN NM. THIS SHOULD ALLOW FOR MID-LEVEL SUPPORT TO ANY CONVECTIVE UPDRAFTS IN THE REGION. THE THREAT FOR SEVERE WEATHER IS PRESENT...HOWEVER MID/UPPER LEVEL FLOW IS A BIT WEAKER...CREATING LESS FAVORABLE SHEAR VALUES. MAIN THREAT FOR SEVERE WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. WOULD LIKE TO SEE A BIT MORE OF A E/SE SURFACE FLOW AT THE SURFACE TO SUPPORT LONGER LIVED SUPERCELLS. CONVECTION WITHIN THE SOUTH CENTRAL MTNS HAVE FORMED IN A REGION OF MODERATE CAPES WITH MINIMAL CONVECTIVE INHIBITION. STORMS WOULD BE AIDED BY LINGERING OUTFLOW BOUNDARIES... HOWEVER THIS ACTIVITY SHOULD BE OF THE PULSE NATURE SIMILAR TO THE STORMS YESTERDAY. STORMS SHOULD CONGEAL LATER THIS EVENING AND MOVE INTO THE ERN PLAINS. INCREASED POPS INTO THE 40 PERCENT RANGE ALONG THE TX BORDER. EAST CANYON WINDS STILL A THREAT FOR THE CENTRAL MTN CHAIN FOR OUTFLOW BOUNDARIES MOVING WESTWARD. THE UPPER GILA REGION LIGHTING UP WITH CUMULUS WITHIN REGION OF STEEP LAPSE RATES...BUT VERY DRY AIRMASS WILL INHIBIT PRECIPITATION THREAT. WILL MAINTAIN DRY LIGHTNING/GUSTY WINDS AS ONE OR TWO WELL DEVELOPED TOWERS ARE POSSIBLE DURING THE EARLY EVENING. UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE SW UNITED STATES FOR THU. NORTH/NW 500MB FLOW WILL PREVAIL OVER THE NE CORNER OF NEW MEXICO...KEEPING UPPER LEVEL SHORT WAVES PASSING THROUGH THE AREA. WITH WEAKER UPPER LEVEL WINDS...SHEAR WILL BE LACKING COMPARED TO THE PREVIOUS DAYS AND COVERAGE OF STORMS WILL SUFFER. THEREFORE... HAVE MAINTAINED ISOLATED POPS FOR MOST AREAS FOR THE THURSDAY TIME FRAME...LEAVING SCATTERED ALONG ERN SLOPES OF SANGRES. GFS80 SEEMS TO BE TOO WARM AND HAS PERFORMED RATHER POORLY OVER THE LAST COUPLE OF DAYS. NOT TOO CONFIDENT ON HOW FAR EAST PCPN WILL TRACK SATURDAY WITH 500MB STEERING FLOW DUE NORTH. MIDNIGHT CREW DID MENTION THAT POPS COULD BE TOO HIGH ALONG THE TX/OK BORDER...WHICH MAY BE A GOOD CALL IF UPPER LEVEL WIND TRAJECTORIES PAN OUT. UPPER RIDGE PROGGED BY DGEX/GFSLR TO SHIFT NORTHWARD INTO THE UT/CO BY EARLY NEXT WEEK. THIS WILL SHIFT 500MB FLOW TO A N/NE COMPONENT. IF LOW LEVEL MOISTURE SQUEEZES THROUGH THE CENTRAL MOUNTAIN CHAIN... DIURNAL HEATING COULD MAKE FOR AN INTERESTING NON-MONSOONAL PATTERN FOR THE WRN ZONES. INHERITED ISOLATED POPS LOOK GOOD AND WILL NOT ADJUST. THE E MAY BE QUIET IF THIS PATTERN SHAPES UP. CONTINUED TO DISCARD REMAINS OF DENNIS TRACKING THROUGH TEXAS/OK...THEN WESTWARD INTO ERN NM DUE TO UPPER HIGH PARKED OVER THE CENTRAL ROCKY MTNS. LOOKS INTERESTING...BUT STILL A STRETCH ATTM. TEMPERATURES AND SKY COVER IN EXCELLENT SHAPE THROUGH THE FORECAST PACKAGE. ONLY SIGNIFICANT CHANGE WAS TO INCREASE SKY COVER FOR THE ERN PLAINS THIS EVENING COMPLIMENTS OF CONVECTIVE DEBRIS. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 96 55 95 / 0 0 0 0 GALLUP.......................... 49 91 47 91 / 0 0 0 0 GRANTS.......................... 51 93 50 93 / 0 0 0 0 GLENWOOD........................ 55 97 54 96 / 0 0 0 0 CHAMA........................... 42 82 44 83 / 10 0 0 10 LOS ALAMOS...................... 54 88 53 88 / 0 0 0 0 RED RIVER....................... 39 79 38 79 / 20 20 10 30 TAOS............................ 46 88 48 88 / 10 0 0 10 SANTA FE........................ 53 89 53 89 / 0 0 0 0 SANTA FE AIRPORT................ 56 92 55 92 / 0 0 0 0 ESPANOLA........................ 52 94 53 94 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 67 96 65 96 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 61 97 61 97 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 64 94 62 94 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 65 96 63 96 / 0 0 0 0 SOCORRO......................... 62 98 63 98 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 55 88 56 88 / 20 0 0 10 MORIARTY/ESTANCIA............... 53 91 54 91 / 20 0 0 20 CARRIZOZO....................... 61 95 60 96 / 0 0 0 0 RUIDOSO......................... 55 88 55 88 / 20 0 0 20 RATON........................... 51 88 52 88 / 30 20 20 30 LAS VEGAS....................... 52 88 51 86 / 30 20 20 30 ROY............................. 56 87 58 87 / 30 20 20 30 CLAYTON......................... 59 89 61 88 / 30 10 20 20 SANTA ROSA...................... 61 93 63 94 / 30 10 20 20 TUCUMCARI....................... 64 95 66 94 / 30 10 20 20 FORT SUMNER..................... 63 94 66 95 / 30 10 20 20 CLOVIS.......................... 64 94 65 94 / 30 10 20 20 PORTALES........................ 63 95 63 95 / 30 10 20 20 ROSWELL......................... 69 100 69 99 / 30 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, Jul 6, 6:00 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUL 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 547 AM MDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ON THE FAR EASTERN PLAINS. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING ACROSS THE FAR EASTERN PLAINS THROUGH SATURDAY. THE PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN WILL ALSO SEE STRONG THUNDERSTORMS...AND THE SLIGHT RISK WILL BE EXTENDED WESTWARD TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN IF NEEDED. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE AS THE PRIMARY THREATS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON AND EVENING THROUGH SATURDAY ON THE PLAINS OF UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. WE WILL MONITOR OTHER PLAINS COUNTIES FOR ADDITIONAL SPOTTER ACTIVATION. 44
In the hours before
Local storm report, Jul 6, 11:58 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1158 AM MDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 6 W RAGLAND 34.82N 103.85W
07/05/2005 2.75 INCH QUAY NM CO-OP OBSERVER
DELAYED REPORT.
&&
DPORTERSpecial weather statement, Jul 6, 1:06 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 106 PM MDT WED JUL 6 2005 NMZ004>007-011>013-018-020-021-070300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 106 PM MDT WED JUL 6 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 612 IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 10 COUNTIES COLFAX CURRY DE BACA GUADALUPE HARDING MORA QUAY ROOSEVELT SAN MIGUEL UNION A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. CHJ
Special weather statement, Jul 6, 2:14 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 214 PM MDT WED JUL 6 2005 NMZ016-017-062045- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. ...STRONG THUNDERSTORM NEAR GLENCOE AND LINCOLN... AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LINCOLN AND GLENCOE. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENCOE...HONDO...PICACHO AND SAN PATRICIO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
Local storm report, Jul 6, 2:37 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL ARABELA 33.59N 105.17W
07/06/2005 0.75 INCH LINCOLN NM PUBLIC
&&
JAMSpecial weather statement, Jul 6, 3:11 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT WED JUL 6 2005 NMZ012-018-062145- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. ...STRONG THUNDERSTORM MOVING OVER NORTHWEST DE BACA COUNTY... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTHWEST OF YESO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN DE BACA COUNTY AND RURAL SOUTH CENTRAL GUADALUPE COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:25 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 65 min |
| Jul 5, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 57 min |
| Jul 5, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| Jul 5, 7:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 64 min |
| Jul 5, 7:41 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 64 min |
| Jul 5, 8:21 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 54 min |
| Jul 5, 8:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jul 5, 9:16 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 59 min |
| Jul 5, 9:25 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 65 min |
| Jul 5, 9:52 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 53 min |
| Jul 6, 2:22 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 38 min |
| Jul 6, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.